Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 42, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 3, 2018, 7:59 PM CDT for 10 counties in Kentucky. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 7:59 PM CDT (00:59 UTC)
- Expired
- Apr 3, 2018, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, KY, Casey County, KY, Edmonson County, KY, Green County, KY, Hart County, KY, Lincoln County, KY, Marion County, KY, Metcalfe County, KY, Russell County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:01 PM CDT | TSTM WND GST 70 | 3 Se Allendale, KY | REPORTED AT SUMMERSVILLE, KY. |
| Apr 3, 8:07 PM CDT | HAIL 1 | 4 N Black Gnat, KY | |
| Apr 3, 8:09 PM CDT | HAIL 1.75 | 3 Se Allendale, KY | REPORTED AT SUMMERSVILLE, KY. |
| Apr 3, 8:15 PM CDT | HAIL 1.75 | 2 Ese Hobson, KY | SPOTTER REPORT RELAYED VIA EM. |
| Apr 3, 8:40 PM CDT | TSTM WND DMG | 2 Nw Ellisburg, KY | TREE DOWN ON SR 243. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
922
WUUS53 KLMK 040059
SVRLMK
KYC001-045-061-087-099-137-155-169-207-217-040145-
/O.NEW.KLMK.SV.W.0042.180404T0059Z-180404T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
859 PM EDT TUE APR 3 2018
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
West central Lincoln County in central Kentucky...
Green County in central Kentucky...
Southern Marion County in central Kentucky...
North central Russell County in south central Kentucky...
Hart County in central Kentucky...
Taylor County in central Kentucky...
Casey County in central Kentucky...
Northwestern Metcalfe County in south central Kentucky...
Northern Adair County in south central Kentucky...
East central Edmonson County in south central Kentucky...
* Until 945 PM EDT/845 PM CDT/
* At 859 PM EDT/759 PM CDT/, severe thunderstorms were located along
a line extending from 7 miles north of Campbellsville to near
Munfordville, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Liberty, Campbellsville, Greensburg, Munfordville, Monroe, Horse
Cave, Hustonville, Absher, Teddy and Logsdon Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM EDT/midnight CDT/ for
south central and central Kentucky.
LAT...LON 3714 8577 3717 8575 3715 8587 3717 8605
3715 8606 3715 8625 3743 8570 3742 8566
3745 8566 3747 8562 3745 8553 3747 8552
3750 8456 3713 8494
TIME...MOT...LOC 0059Z 267DEG 41KT 3745 8539 3721 8596
HAIL...1.00IN
WIND...60MPH
$$
MJ3 follow-up statements
579
WWUS53 KLMK 040113
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
913 PM EDT TUE APR 3 2018
KYC001-045-061-087-099-137-155-169-207-217-040145-
/O.CON.KLMK.SV.W.0042.000000T0000Z-180404T0145Z/
Lincoln KY-Green KY-Marion KY-Russell KY-Hart KY-Taylor KY-Casey KY-
Metcalfe KY-Adair KY-Edmonson KY-
913 PM EDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
EDT/845 PM CDT/ FOR WEST CENTRAL LINCOLN...GREEN...SOUTHERN MARION...
NORTH CENTRAL RUSSELL...HART...TAYLOR...CASEY...NORTHWESTERN
METCALFE...NORTHERN ADAIR AND EAST CENTRAL EDMONSON COUNTIES...
At 913 PM EDT/813 PM CDT/, severe thunderstorms were located along a
line extending from 8 miles south of Lebanon to 7 miles southeast of
Munfordville, moving east at 45 mph. The strongest part of this
line of storms is over northern Green and central Taylor counties.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Liberty, Campbellsville, Greensburg, Munfordville, Monroe, Horse
Cave, Hustonville, Absher, Teddy and Logsdon Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
A tornado watch remains in effect until 100 AM EDT/midnight CDT/ for
south central and central Kentucky.
LAT...LON 3714 8577 3717 8575 3715 8587 3717 8605
3715 8606 3715 8625 3743 8570 3742 8566
3745 8566 3747 8562 3745 8553 3747 8552
3750 8456 3713 8494
TIME...MOT...LOC 0113Z 267DEG 41KT 3746 8521 3722 8578
HAIL...1.00IN
WIND...60MPH
$$
MJ039
WWUS53 KLMK 040122 CCA
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
922 PM EDT TUE APR 3 2018
KYC001-045-061-087-099-137-155-169-207-217-040145-
/O.COR.KLMK.SV.W.0042.000000T0000Z-180404T0145Z/
Lincoln KY-Green KY-Marion KY-Russell KY-Hart KY-Taylor KY-Casey KY-
Metcalfe KY-Adair KY-Edmonson KY-
922 PM EDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
EDT/845 PM CDT/ FOR WEST CENTRAL LINCOLN...GREEN...SOUTHERN MARION...
NORTH CENTRAL RUSSELL...HART...TAYLOR...CASEY...NORTHWESTERN
METCALFE...NORTHERN ADAIR AND EAST CENTRAL EDMONSON COUNTIES...
At 920 PM EDT/820 PM CDT/, severe thunderstorms were located along a
line extending from 10 miles southeast of Lebanon to 10 miles west
of Greensburg, moving east at 45 mph. The most severe storms remain
over northeastern Taylor county. Another very intense storm is
moving east over southern Hart county.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Liberty, Campbellsville, Greensburg, Munfordville, Monroe, Horse
Cave, Hustonville, Absher, Teddy and Logsdon Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM EDT/midnight CDT/ for
south central and central Kentucky.
LAT...LON 3714 8577 3717 8575 3715 8587 3717 8605
3715 8606 3715 8625 3743 8570 3742 8566
3745 8566 3747 8562 3745 8553 3747 8552
3750 8456 3713 8494
TIME...MOT...LOC 0113Z 267DEG 41KT 3746 8521 3722 8578
HAIL...1.25IN
WIND...60MPH
$$
MJ108
WWUS53 KLMK 040133
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
933 PM EDT TUE APR 3 2018
KYC061-040142-
/O.CAN.KLMK.SV.W.0042.000000T0000Z-180404T0145Z/
Edmonson KY-
933 PM EDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EDMONSON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 100 AM EDT/midnight CDT/ for
south central and central Kentucky.
LAT...LON 3714 8577 3717 8575 3715 8587 3727 8590
3738 8552 3748 8533 3750 8456 3713 8494
TIME...MOT...LOC 0132Z 267DEG 41KT 3747 8496 3723 8553
$$
KYC001-045-087-099-137-155-169-207-217-040145-
/O.CON.KLMK.SV.W.0042.000000T0000Z-180404T0145Z/
Lincoln KY-Green KY-Marion KY-Russell KY-Hart KY-Taylor KY-Casey KY-
Metcalfe KY-Adair KY-
933 PM EDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
EDT/845 PM CDT/ FOR WEST CENTRAL LINCOLN...GREEN...SOUTHEASTERN
MARION...NORTH CENTRAL RUSSELL...SOUTHEASTERN HART...TAYLOR...
CASEY...NORTHWESTERN METCALFE AND NORTHERN ADAIR COUNTIES...
At 932 PM EDT/832 PM CDT/, severe thunderstorms were located along a
line extending from 10 miles north of Liberty to near Greensburg,
moving east at 45 mph. The most severe storm is moving through
southern Marion and into northwest Casey county. Additional severe
storms were also noted in southeast Hart county and into central
Green county.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Liberty, Campbellsville, Greensburg, Munfordville, Monroe,
Hustonville, Absher, Teddy, Fry and Romine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
A tornado watch remains in effect until 100 AM EDT/midnight CDT/ for
south central and central Kentucky.
LAT...LON 3714 8577 3717 8575 3715 8587 3727 8590
3738 8552 3748 8533 3750 8456 3713 8494
TIME...MOT...LOC 0132Z 267DEG 41KT 3747 8496 3723 8553
HAIL...1.00IN
WIND...60MPH
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:52 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 3, 7:52 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
852 PM EDT Tue Apr 3 2018
.Forecast Update...
Issued at 850 PM EDT Tue Apr 3 2018
Active night for the region, with multiple severe storms and
possibly some tornadoes having dropped down so far this evening.
DCAPE's ahead of the line...actually the pre-line...are high in the
900-1000 J/kg range. Have had a few reports in the 60 mph range from
the KY Mesonet stations along with several damage reports. Still
some signal for further strong storms with the line in back in
westner KY/southwest IN...but this new line that developed and now
is along/east of I-65 should take a bit of the energy from that
line. Updated gridded forecast, but really no big changes at this
time.
Issued at 730 PM EDT Tue Apr 3 2018
Line coming in as well as new cells developing ahead of it continue
to work in an environment that has high enough effective storm
relative helicity for rotating cells. Line is oriented near normal
to the 0-3 km shear vector, so will be watching for QLCS tornado
development as well. Thus a new Tornado Watch has been issued across
all of southern Indiana and central Kentucky, through 05Z, though we
should be able to cancel it in portions from west to east as the
night goes on.
Issued at 635 PM EDT Tue Apr 3 2018
Southern half of the line is mostly gone, but the northern half
continues racing eastward, aside from its southern component now
near FFT. Decided to go ahead and expand the Tornado Watch eastward
to cover the rest of our forecast area over the next 1.5 hours.
Seeing some supercell characteristics on that southern storm and
would not be surprised to see these continue into the Bluegrass in
that time period.
Issued at 530 PM EDT Tue Apr 3 2018
Had a narrow line of better convergence out ahead of the cold front.
So far this line has allowed three stronger cells to form, with the
southern one still in our area now over Henry county. So far our
peak wind gusts however still are coming from the gradient winds out
ahead of the line (with a 52 mph gust earlier).
A second line now is moving into southern IL, and this line will
find its way into southern IN/northern KY later this evening, likely
into Louisville between 8 and 11, depending on how much it
accelerates eastward...and Lexington between 11 and 1 AM. The slower
it goes, the better dynamics aloft will help maintain it, as we move
into the right rear quadrant of an upper jet. Plenty of low-level
winds mixing down along this line will keep the severe wind gusts as
the main threat, but with these systems, isolated tornadoes still
are possible. Issued an update to try and time the two waves in the
grids. Would not be surprised to later issue an update for a Severe
Thunderstorm Watch to replace the Tornado Watch and extend it
farther south.
&&
.Short Term...(This evening through Wednesday night)
Issued at 120 PM EDT Tue Apr 3 2018
...Severe Thunderstorms Possible late this Afternoon and Evening...
Well...on the 44th anniversary of the Super Outbreak (ironic for
sure)...a warm front lifted overnight and temps have risen 20-25
degrees ever since. Currently, 78 at SDF at 1 pm. Two items of
interest right now.
The first is sfc gradient winds which are cranking with gusts as
high as 38 mph at noon. The second item is the cap at 850 mb. UPS
aircraft data showing a stout cap but models bust this with dynamic
forcing and sfc heating by 19z. We have a 4 hour window for discrete
supercells across the northern third of the CWA.
Item 1: Strong SSW winds of 35 to 40 mph at many of the KY Mesonet
locations. LOU just gusted over 45 mph. Wind Advisory still looks
good especially as the inversion breaks and more substantial mixing
occurs. Expect gusts to easily exceed 40 mph even outside of any
later storms. SPC Mesoscale page showing strong pressure falls over
the Show Me state.
Item 2: Supercells
Cap is holding but strong upper level forcing coupled with strong
sfc heating will bust this cap by 19-20z. Then we expect sfc based
CAPE of 500-1000 j/kg to provide rapid fire of isolated cells across
wrn counties near OWB/EVV. Current convection along Wabash River
area to build southward and this too may increase in intensity on
south side of warm front.
Kinematics show loaded gun sounding with 350-400 m2/s2 moving in in
peak afternoon especially in sunshine filled skies. Shear profiles
definitely support discrete supercells ahead of the approaching
potent cold front. SPC has gone moderate with 10% tornado hatched,
and mainly because of the 45% hatched wind area. Main threat will be
along and north and west of a Hartford to Elizabethtown to Frankfort
line. This is a classic Miller loaded gun sounding with few
tornadoes possible. Dew points are quite low but too much shear and
increasing instability.
Greatest severe weather threat still appears to arrive during the
evening with a squall line. Damaging winds will be the main threat,
but there will be opportunity for mesovortices to generate QLCS
tornadoes. Timing still appears to be early-mid evening west of
Interstate 65, and late evening to just after midnight farther east.
Uncertainty increases as we head eastward depending on the
transition from a shear-dominated QLCS to cold-pool-dominated, and
the line inevitably accelerates.
Wednesday...
Storms depart the area after midnight tonight, with temps crashing
in cold air advection. We'll be at least as far below normal on
Wednesday as we are above normal today. Wednesday is much much
colder with steep falls in 1000-850 mb thickness yielding highs in
the 40s with stratocumulus.
Wednesday night and Thursday...
Cold Canadian high pressure will dominate with clearing skies and
light winds, Thursday morning lows will generally be in the upper
20s and lower 30s, with a few sheltered valleys in the lower 20s.
Temps recover on Thursday but will remain below normal. The midnight
shift may need to consider a frost and or freeze headline for Thu
morning.
.Long Term...(Thursday through Tuesday)
Issued at 305 PM EDT Tue Apr 3 2018
...Active weather with below normal temperatures...
...Potential for some wintry weather and hard freeze this weekend...
The extended forecast continues to show more active weather
potential for central KY and southern IN. This occurs as a couple
shortwaves aloft propagate into the OH Valley in WNW flow aloft thru
Saturday, followed by another potential system within WSW flow aloft
Sunday or Monday. There is overall reasonable agreement in forecast
models at this time, but some inherent differences given the fast
flow regime.
The first system passes by to our north Thursday night, and will
likely bring snow to the northern OH Valley/southern Great Lakes.
Southern IN should remain dry, but not out of the question a few
light rain showers could graze part of the area.
The next system close on its heals is progged to push quickly
southeast across the OH Valley. A surface cold front will push
through the area on Friday as an area of strong surface Canadian
high pressure sinks southeast into the northern Plains. As low-level
colder air filters into the lower OH Valley, models to varying
degrees show deep layer moisture increasing within a low-level
frontogenetical axis below a broad right entrance region aloft. This
could result in rain showers initially late Friday changing to snow
Friday night with some accumulation possible over central KY and
south-central IN. South-central KY would be more likely to see rain
for much of the event. While most models at least hint at this
scenario, there are definite differences in speed and moisture
content, so actual occurrence remain tenuous at this time, and
models are likely to offer slightly varying continuity with
successive model runs.
Either way, Saturday will be a quite chilly day with highs
potentially only in the lower-mid 40s, which would be nearly 20
degrees below normal. Temps Saturday morning could be in the upper
20s to lower 30s. By Sunday morning with clearing skies, our current
blended temps give lows in the mid and upper 20s, but colder
readings will be quite possible in protected valleys and low spots.
Thus, a hard freeze appears likely Sunday morning at this time (and
perhaps Saturday morning across our northern counties). All of this
would have serious agricultural implications.
Yet another system may affect our area late Sunday and/or Monday as
flow aloft becomes WSW. Right now, whatever precip falls should be
in the form of rain, although a brief onset of mixed precip/snow is
possible over southern IN based on current model solutions.
&&
.Aviation...(00Z TAF Issuance)
Issued at 725 PM EDT Tue Apr 3 2018
Unstable atmosphere leading to waves of storms expected early on in
the TAF period. Have gusty winds and brief IFR conditions expected
as these waves move through, with the cold front forecast to shift
winds west and northwest by or around midnight (LEX). Fuel-alternate
cigs are expected immediately with the frontal passage and
continuing down for several hours in the SDF/LEX corridor though
other sites should improve earlier. Gusts should come down some
during the morning Wednesday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
INZ076>079-083-084-089>092.
KY...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
&&
Update...RJS
Short Term...JDG
Long Term....TWF
Aviation...RJSHazardous weather outlook, Apr 3, 6:40 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 740 PM EDT Tue Apr 3 2018 KYZ024>029-038>041-045>049-053>057-061>067-070>078-081-082-042345- Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Spencer-Anderson- Woodford-Fayette-Nelson-Washington-Mercer-Jessamine-Clark-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 740 PM EDT Tue Apr 3 2018 /640 PM CDT Tue Apr 3 2018/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms will affect the area through the evening hours. The main threat will be damaging wind, but a couple of tornadoes will also be possible. Strong southwest winds are expected thru mid evening, with sustained winds up to 30 mph and gusts in excess of 40 mph likely even outside of thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A hard freeze appears likely Thursday morning and again Sunday morning with lows in the 20s each morning. Near freezing or subfreezing temperatures also are possible Saturday morning. This could have serious agricultural impact. Although still a bit tenuous at this time, wintry weather is possible Friday night with rain changing to snow over parts of central Kentucky and south-central Indiana. Some accumulation is possible. .SPOTTER INFORMATION STATEMENT... Spotters should report and wind damage, stronger gusts, or hail to the National Weather Service. INZ076>079-083-084-089>092-KYZ023-030>037-042-043-042345- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Oldham-Trimble-Henry-Shelby-Franklin-Bourbon- Nicholas- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Paris, and Carlisle 740 PM EDT Tue Apr 3 2018 /640 PM CDT Tue Apr 3 2018/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... ...TORNADO WATCH 26 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms will affect the area thru the evening hours. The main threat will be damaging wind, but a couple of tornadoes will also be possible. Strong southwest winds are expected thru this evening, with sustained winds up to 30 mph and gusts in excess of 40 mph likely even outside of thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A hard freeze appears likely Thursday morning and again Sunday morning with lows in the 20s each morning. Near freezing or subfreezing temperatures also are possible Saturday morning. This could have serious agricultural impact. Although still a bit tenuous at this time, wintry weather is possible Friday night with rain changing to snow over parts of central Kentucky and south-central Indiana. Some accumulation is possible. .SPOTTER INFORMATION STATEMENT... Spotters should report and wind damage, stronger gusts, or hail to the National Weather Service. JDG/RJS
In the hours before
Local storm report, Apr 3, 7:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL BONNIEVILLE 37.38N 85.90W
04/03/2018 M1.75 INCH HART KY TRAINED SPOTTER
RELAYED A REPORT OF GOLF-BALL SIZED HAIL IN
BONNIEVILLE.
&&
RJSLocal storm report, Apr 3, 7:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 PM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG BEE SPRING 37.28N 86.28W
04/03/2018 EDMONSON KY TRAINED SPOTTER
WINDOWS BLOWN OUT OF A HOUSE, ANTENNA BLOWN
OVER.
&&
RJSLocal storm report, Apr 3, 7:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 PM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND DMG SONORA 37.52N 85.89W
04/03/2018 HARDIN KY AMATEUR RADIO
POWER LINES DOWN AND STRUCTURAL DAMAGE
REPORTED NEAR SENORA KY.
&&
KACSpecial weather statement, Apr 3, 7:49 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
849 PM EDT TUE APR 3 2018
INZ084-089-090-KYZ025-040115-
Crawford-Perry-Harrison-Meade-
849 PM EDT TUE APR 3 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON...SOUTHEASTERN
CRAWFORD...NORTHEASTERN PERRY AND NORTHWESTERN MEADE COUNTIES...
At 848 PM EDT/748 PM CDT/, a strong thunderstorm was located 14 miles
northeast of Tell City, moving northeast at 60 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Corydon, Carefree Town, Mount Pleasant, Leopold, Leavenworth,
Elizabeth, Crandall, New Middletown, Alton and New Amsterdam.
LAT...LON 3837 8609 3812 8597 3800 8643 3805 8649
3804 8652 3797 8653 3795 8660 3811 8670
TIME...MOT...LOC 0048Z 246DEG 53KT 3807 8656
EERLocal storm report, Apr 3, 7:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
851 PM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 S EASTVIEW 37.57N 86.05W
04/03/2018 HARDIN KY PUBLIC
STRUCTURAL DAMAGE REPORTED AT HWY 62 ,
EASTVIEW, KY.
&&
KACLocal storm report, Apr 3, 7:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 2 N BUFFALO 37.55N 85.70W
04/03/2018 M66 MPH LARUE KY MESONET
REPORTED AT LARUE COUNTY KY.
&&
KACThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:03 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 27 min |
| Apr 3, 7:12 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 33 min |
| Apr 3, 7:17 PM CDT | Tornado Warning | LMK | Hardin, Larue | 28 min |
| Apr 3, 7:21 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 9 min |
| Apr 3, 7:28 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue | 32 min |
| Apr 3, 7:31 PM CDT | Special Weather Statement | LMK | Henry | 29 min |
| Apr 3, 7:31 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Nelson, Washington | 29 min |
| Apr 3, 7:34 PM CDT | Special Weather Statement | LMK | Edmonson, Warren | 26 min |
| Apr 3, 7:35 PM CDT | Tornado Warning | LMK | Larue, Marion, Nelson | 25 min |
| Apr 3, 7:36 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Hart, Warren | 24 min |
| Apr 3, 7:37 PM CDT | Special Weather Statement | LMK | Anderson, Mercer | 23 min |
| Apr 3, 7:40 PM CDT | Special Weather Statement | LMK | Henry, Shelby | 35 min |
| Apr 3, 7:41 PM CDT | Tornado Warning | LMK | Green, Hart | 19 min |
| Apr 3, 7:57 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln, Marion, Mercer and 1 more | 48 min |
| Apr 3, 8:01 PM CDT | Special Weather Statement | LMK | Anderson | 29 min |
| Apr 3, 8:07 PM CDT | Tornado Warning | LMK | Boyle, Marion | 23 min |
| Apr 3, 8:11 PM CDT | Tornado Warning | LMK | Marion, Taylor | 19 min |
| Apr 3, 8:14 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 31 min |
| Apr 3, 8:20 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 25 min |
| Apr 3, 8:25 PM CDT | Tornado Warning | LMK | Casey, Marion, Taylor | 20 min |
| Apr 3, 8:31 PM CDT | Tornado Warning | LMK | Boyle, Garrard, Lincoln | 29 min |
| Apr 3, 8:37 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Jessamine | 23 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 21 min |
| Apr 3, 8:41 PM CDT | Tornado Warning | LMK | Casey, Garrard, Lincoln | 19 min |
| Apr 3, 8:46 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Logan, Warren | 29 min |
| Apr 3, 8:47 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 28 min |
| Apr 3, 8:56 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 49 min |
| Apr 3, 8:56 PM CDT | Tornado Warning | LMK | Garrard, Lincoln | 34 min |
| Apr 3, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 31 min |
| Apr 3, 9:04 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 26 min |
| Apr 3, 9:11 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 34 min |
| Apr 3, 9:15 PM CDT | Severe Thunderstorm Warning | LMK | Lincoln | 30 min |
| Apr 3, 9:16 PM CDT | Tornado Warning | LMK | Madison | 14 min |
| Apr 3, 9:27 PM CDT | Special Weather Statement | LMK | Mercer, Washington | 33 min |
| Apr 3, 9:34 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 26 min |
| Apr 3, 9:39 PM CDT | Special Weather Statement | LMK | Green, Marion, Taylor | 36 min |
| Apr 3, 9:57 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe | 33 min |
| Apr 3, 10:05 PM CDT | Special Weather Statement | LMK | Bourbon, Boyle, Clark, Fayette, Garrard, Jessamine and 3 more | 25 min |
| Apr 3, 10:18 PM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 27 min |
| Apr 3, 10:39 PM CDT | Special Weather Statement | LMK | Casey, Lincoln | 21 min |
| Apr 3, 11:09 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 21 min |
| Apr 4, 2:43 AM CDT | Freeze Warning | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 30 hr |
| Apr 4, 10:18 AM CDT | River Flood Warning | LMK | Jefferson, Oldham | 4 days |
| Apr 4, 10:18 AM CDT | River Flood Warning | LMK | Hardin, Jefferson, Meade | 27 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.